MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Valvular Insufficiency/ Regurgitation (4449)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient is being supported with an excor pediatric system in bi-vad configuration.The excor blood pump pu valves; 10 ml in/out; ø 6 mm; rvad sn (b)(6) was in use on the patient from 2024-10-18 to date.The affected pump, sn (b)(6) remains on the patient and continues to be monitored.The event occurred on 2024-11-29, (42 days) after the pump was placed on the patient.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.The other pump lvad, sn (b)(6) associated with this event is submitted as 3004582654-2024-00072.The event associated with hemolysis of lvad pump (sn (b)(6) and rvad pump (sn (b)(6) have been submitted as 3004582654-2024-00070 & 3004582654-2024-00071.
 
Event or Problem Description
A physician contacted berlin heart gmbh clinical affairs to report diastolic regurgitation with thrill on the outlet of both pumps as the ultrasound sonography (usg) showed leaking of the outflow valve.According to the site, the patient had experienced hemolysis since implantation.The patient is transfusion dependent with elevated ldh value.The patient is clinically stable throughout.Bh ca recommended a pump change, however, the site stated that they would closely monitor the patient.The patient is being supported with an excor system in bi-vad configuration.Both pumps are blood pump pu valves; 10 ml in/out; ø 6 mm: lvad (sn (b)(6) and rvad (sn (b)(6) and are still in use on the patient since 2024-10-18.
 
Additional Manufacturer Narrative
The event occurred on 2024-11-29, which is (42 days) after the pump in question was placed on the patient.The pump continued to remain on the patient for further 79 days from the time of the event until transplantation on (b)(6) 2025.The affected rvad pump was not returned to berlin heart for investigation as the pump was disposed of after transplantation.There was no adverse effect to the patient and that the patient was transplanted without incident.Therefore, neither the exact failure nor the cause of the failure in question could be determined.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21027293
Report Number3004582654-2024-00073
Device Sequence Number13023056
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)270725
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexFemale
Patient Weight6 KG